MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A CCS; SUTURE, NONABSORBABLE, STEEL
Catalog Number M653G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a cabg on (b)(6) 2018 and suture was used for sternum closure.During the procedure, the suture snapped after the first bite.The surgeon opened a new package to close the sternum.There were no adverse patient consequences reported.No additional information was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 1/10/2019.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.Additional evaluation summary: an unopened sample of product code m653, lot mjh655 were returned for analysis.The product code is multi-strand and contains four strands per packet.During the visual inspection of an unopened samples, no defects were found on the package.The sample was opened the packet contains four strands, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A CCS
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8170268
Report Number2210968-2018-77815
Device Sequence Number11199319
Product Code GAQ
UDI-Device Identifier10705031045477
UDI-Public10705031045477
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberM653G
Device Lot NumberMJH655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/10/2019
Patient Sequence Number1